A 37-year-old female asked:
Can being on ritalin (methylphenidate) for 20 years give me svt. i no longer take it but still get pac and tach. had ecg echo holt monitor. what's next?
1 doctor answer • 9 doctors weighed in
Dr. Mara Fiorentinoanswered
Psychiatry 38 years experience
Ritalin (methylphenidate): Any stimulant prescribed for adhd could cause svt. Also you might have developed it spontaneously, or associated to sleep apnea, anxiety, cardiac congenital disease, CHF or emphysema. After electrocardiological evaluation (ekg, echo, holter, stress test) you may need an interventional cardiologist in consultation. Do not use Ritalin (methylphenidate) and other stimulants (including nicotine).
Created for people with ongoing healthcare needs but benefits everyone.
4.9k viewsReviewed >2 years ago
Last updated May 8, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.